Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 13, NWS Wichita, KS

May 7, 2008Montgomery County, Kansas

NWS Wichita, KS issued this river flood warning at May 7, 2008, 2:47 PM CDT for Montgomery County, Kansas. It took effect at May 9, 2008, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2008, 2:47 PM CDT (19:47 UTC)
In effect from
May 9, 2008, 7:00 AM CDT
Expired
May 7, 2008, 9:43 PM CDT
In force
Issued by
NWS Wichita, KS
Flood severity
Minor

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River at Coffeyville (CFVK1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
26.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 071947
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
247 PM CDT WED MAY 07 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.
  VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC125-205-080747-
/O.NEW.KICT.FL.W.0012.080508T1648Z-080510T0755Z/
/IDPK1.1.ER.080508T1648Z.080509T0600Z.080509T1955Z.NO/
247 PM CDT WED MAY 07 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* FROM THURSDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  2:00 PM WEDNESDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THURSDAY MORNING. 
  THE RIVER WILL CREST NEAR 36.3 FEET BY EARLY FRIDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 36.0 FEET...SOME FLOODING OF LOW LYING AREAS AND BOTTOM 
  LAND CAN BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    THU    FRI    SAT
  INDEPENDENCE    30.0   9.7 WED  2 PM    27.2   35.7   17.9

$$

KSC125-080747-
/O.NEW.KICT.FL.W.0013.080509T1200Z-080510T1200Z/
/CFVK1.1.ER.080509T1200Z.080509T1200Z.080509T1800Z.NO/
247 PM CDT WED MAY 07 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE VERDIGRIS RIVER AT COFFEYVILLE.
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 2.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
  MORNING.
* IMPACT...AT 18.0 FEET...FLOODING OF LOW-LYING AREAS IS EXPECTED, 
  ESPECIALLY ALONG THE LEFT BANK NEAR THE WATER PLANT.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    THU    FRI    SAT
  COFFEYVILLE     18.0   2.2 WED 11 AM   17.3   18.0   11.7

$$
LFW
1 follow-up statement
000 
WGUS83 KICT 080243
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
943 PM CDT WED MAY 07 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON 
  COUNTIES.
  VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC125-205-080313-
/O.CAN.KICT.FL.W.0012.000000T0000Z-080510T0755Z/
/IDPK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM CDT WED MAY 07 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE VERDIGRIS RIVER AT INDEPENDENCE.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 28.6 FEET 
  EARLY THURSDAY AFTERNOON.


&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     THU    FRI    SAT

VERDIGRIS RIVER
  INDEPENDENCE      30.0  16.7 WED 9 PM     26.1   25.4   15.4

$$

KSC125-080313-
/O.CAN.KICT.FL.W.0013.000000T0000Z-080510T1200Z/
/CFVK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM CDT WED MAY 07 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE VERDIGRIS RIVER AT COFFEYVILLE.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 2.2 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.0 FEET 
  THURSDAY EVENING.


&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     THU    FRI    SAT

VERDIGRIS RIVER
  COFFEYVILLE       18.0  2.2  WED 11 AM    11.8   13.2   6.0

$$

ADK

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 7, 2:43 PM CDT, 4 minutes earlier.

Area forecast discussion, May 7, 2:43 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT WED MAY 7 2008

.DISCUSSION...
FORECAST CONCERNS...
ADDITIONAL HEAVY RAINFALL/FLOODING POTENTIAL IN SOUTHEAST
KANSAS TONIGHT...THEN NEXT CONVECTIVE SYSTEM THURSDAY NIGHT.

UPPER LOW WAS SPINNING ACROSS NORTHWEST TEXAS AT EARLY
AFTERNOON...AND WILL EJECT NORTHEAST TONIGHT ACROSS OKLAHOMA
TO THE MISSOURI OZARKS. AREA OF MID LEVEL CONVERGENCE AND
UPPER DIFLUENCE WILL CONTINUE TO FOCUS WIDESPREAD ELEVATED
CONVECTION ACROSS SOUTHEAST KANSAS INTO THIS EVENING...WITH
ADDITIONAL HEAVY RAINFALL EXPECTED. RAINFALL AMOUNTS AROUND
2 INCHES IN A FEW AREAS THERE...WITH ANOTHER 1 TO 2 INCHES
EXPECTED THROUGH TONIGHT. NO CHANGES PLANNED TO CURRENT
FLOOD WATCH. AS EXPECTED WITH A CLOSED LOW WILL HAVE A VERY
SHARP PRECIP CUT-OFF NORTH OF THE DEFORMATION ZONE...SO WILL
CONTINUE TO SHOW A MARKED POP GRADIENT FROM SOUTH CENTRAL INTO
CENTRAL KANSAS THIS EVENING. OTHERWISE...UPPER LOW WILL EXIT
STAGE RIGHT THURSDAY MORNING...WITH ANOTHER IMPRESSIVE TRANSIENT
SHORTWAVE NOW OVER NEVADA...TO TRAVERSE EAST ACROSS THE AREA
ON THURSDAY NIGHT. CONVECTION THAT DEVELOPS IN WESTERN KANSAS
THURSDAY AFTERNOON IS EXPECTED TO MAINTAIN ITSELF WITH THE AID
OF THIS SHORTWAVE TROF...WITH MESOSCALE COMPLEX FORGING EAST-
SOUTHEAST ACROSS MUCH OF THE FORECAST AREA THURSDAY EVENING
AND OVERNIGHT. CONFIDENCE IS RATHER HIGH ON THIS SCENARIO AND
WILL UP POPS INTO THE LIKELY CATEGORY. THE WEATHER PATTERN
LOOKS TO HOLD FORM AS TYPICAL FOR MAY WITH ANOTHER MORE
VIGOROUS UPPER TROF TO EJECT ACROSS THE CENTRAL PLAINS OVER
THE WEEKEND.

WHILE THERE ARE SOME DIFFERENCES IN THE MEDIUM RANGE FOR
EARLY NEXT WEEK...THE PATTERN LOOKS TO REMAIN ACTIVE...WITH
TIMING AND STRENGTH OF THE APPROACHING UPPER TROFS THE MAIN
CHALLENGE. FOR NOW WILL MAINTAIN CONTINUITY...IN SHOWING NEXT
CONVECTIVE CHANCES BY TUESDAY AND WEDNESDAY...CLOSE TO HPC
GUIDANCE.

DARMOFAL

&&

.AVIATION...
18Z TAFS...MODERATE TO HEAVY RAINFALL...ALONG WITH IFR CEILINGS
WILL CONTINUE OVER SOUTHEAST KANSAS FOR MUCH OF THE TAF PERIOD.
LIGHT RAIN ACROSS SOUTH CENTRAL KANSAS WILL CONTINUE INTO THE
EVENING AT LEAST...AFFECTING MAINLY THE KICT TAF SITE. PARTS OF
CENTRAL KANSAS COULD SEE SOME CLEARING FOR AWHILE TONIGHT BEFORE
SOME STRATOCUMULUS DEVELOPS ON THURSDAY MORNING.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  74  53  74 /  60  10  60  10
HUTCHINSON      51  74  52  74 /  40  10  60  10
NEWTON          52  73  52  73 /  50  10  60  10
ELDORADO        53  73  53  73 /  60  10  60  10
WINFIELD-KWLD   53  74  54  74 /  70  10  60  10
RUSSELL         47  73  50  74 /  10  10  60  10
GREAT BEND      48  73  51  75 /  20  10  60  10
SALINA          50  73  51  73 /  20  10  60  10
MCPHERSON       50  74  52  74 /  40  10  60  10
COFFEYVILLE     56  73  54  73 / 100  20  60  20
CHANUTE         54  72  53  72 /  90  20  60  20
IOLA            54  72  52  72 /  90  20  60  20
PARSONS-KPPF    55  73  54  72 / 100  20  60  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, May 7, 5:00 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
500 AM CDT WED MAY 7 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
500 AM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE
REGION TODAY AND TONIGHT. VERY HEAVY RAINS ARE LIKELY...ESPECIALLY
IN SOUTHEAST KANSAS...WHERE A FLOOD WATCH HAS BEEN ISSUED AND WILL
BE IN EFFECT UNTIL 7 AM CDT THURSDAY. THUNDERSTORMS OCCURRING OVER
SOUTH-CENTRAL AND SOUTHEAST KANSAS MAY ALSO PRODUCE PENNY SIZED HAIL
AND 40 TO 50 MPH WINDS THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT...AND MAY BE CAPABLE
OF PRODUCING SMALL HAIL AND 40 TO 50 MPH WINDS.

A BETTER CHANCE FOR THUNDERSTORMS...ALSO CAPABLE OF PRODUCING SMALL
HAIL AND STRONG WINDS...EXISTS FOR SATURDAY AND SATURDAY NIGHT. THE
THUNDERSTORMS MAY LINGER OVER SOUTHEAST KANSAS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEB PAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, May 7, 9:34 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
934 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLOOD            5 S HUMBOLDT            37.74N 95.44W
05/07/2008                   ALLEN              KS   LAW ENFORCEMENT

            FLOODING IS BEING REPORTED AT COUNTY ROAD 1300 AND
            ALABAMA ROAD NEAR THE ALLEN AND NEOSHO COUNTY BORDER.

0915 AM     FLOOD            1 N COYVILLE            37.70N 95.90W
05/07/2008                   WILSON             KS   LAW ENFORCEMENT

            EMMANN ROAD NORTH OF COYVILLE IS BARRICADED DUE TO
            FLOODING.

0915 AM     FLOOD            ERIE                    37.57N 95.24W
05/07/2008                   NEOSHO             KS   LAW ENFORCEMENT

            MAIN STREET IN ERIE IS FLOODING. ALSO NUMEROUS LOW LYING
            AREAS ARE FLOODING.

&&

SCHRECK
Local storm report, May 7, 1:26 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
126 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            PARSONS                 37.34N 95.27W
05/07/2008                   LABETTE            KS   LAW ENFORCEMENT

            MINOR FLOODING HAS BEEN REPORTED THROUGHOUT PARSONS.

&&

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:03 PM CDTTornado WarningICTBarton57 min
May 6, 7:30 PM CDTSevere Thunderstorm WarningICTReno, Rice60 min
May 6, 8:11 PM CDTSevere Thunderstorm WarningICTKingman, Reno34 min
May 6, 10:00 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick60 min
May 6, 10:32 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick, Sumner58 min
May 6, 11:01 PM CDTSevere Thunderstorm WarningICTButler, Cowley59 min
May 7, 1:27 AM CDTAreal Flood WarningICTBarton, Russell5 hr
May 7, 3:17 AM CDTRiver Flood WarningICTLabette4 days
May 7, 3:17 AM CDTRiver Flood WarningICTAllen, Neosho18 hr
May 7, 3:17 AM CDTRiver Flood WarningICTNeosho31 hr
May 7, 3:17 AM CDTRiver Flood WarningICTLabette, Neosho65 hr
May 7, 4:01 AM CDTFlood WatchICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more23 hr
May 7, 5:19 AM CDTSevere Thunderstorm WarningICTReno, Sedgwick56 min
May 7, 9:21 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson6 hr
May 7, 9:41 AM CDTRiver Flood WarningICTSumner5 hr
May 7, 1:22 PM CDTAreal Flood WarningICTLabette6 hr
May 7, 2:47 PM CDTRiver Flood WarningICTMontgomery, Wilson12 hr
May 7, 3:54 PM CDTRiver Flood WarningICTAllen5 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.